Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 178, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Jul 16, 2006, 12:05 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2006, 12:05 PM CDT (17:05 UTC)
- Expired
- Jul 16, 2006, 12:45 PM CDT
- In force
- 40 min
- Issued by
- NWS Mobile, AL
- Area
- Counties, with a storm outline in the text
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 93 km from the middle of the area, began a volume at 17:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.1 hours before the alert went out and 248 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1563 J/kg
- Mixed-layer CIN
- -32 J/kg
- Mixed-layer LCL
- 640 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -12 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KMOB 161706 SVRMOB FLC091-113-161745- /O.NEW.KMOB.SV.W.0178.060716T1705Z-060716T1745Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MOBILE AL 1205 PM CDT SUN JUL 16 2006 THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OKALOOSA COUNTY IN NORTHWEST FLORIDA SANTA ROSA COUNTY IN NORTHWEST FLORIDA * UNTIL 1245 PM CDT * AT 1204 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MUNSON...OR ABOUT 20 MILES WEST OF CRESTVIEW...AND MOVING EAST AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... GALLIVER AND BAKER BY 1245 PM CDT THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE FOR DAMAGING WINDS...LARGE HAIL...AND DEADLY CLOUD TO GROUND LIGHTNING. TAKE COVER IN A STURDY SHELTER UNTIL THE STORM HAS PASSED. LAT...LON 3090 8697 3073 8702 3060 8669 3088 8662 $$
1 follow-up statement
000 WWUS54 KMOB 161737 SVSMOB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 1234 PM CDT SUN JUL 16 2006 FLC113-161744- /O.CAN.KMOB.SV.W.0178.000000T0000Z-060716T1745Z/ SANTA ROSA FL- 1234 PM CDT SUN JUL 16 2006 ...THE SEVERE THUNDERSTORM WARNING FOR SANTA ROSA COUNTY IS CANCELLED... THE SEVERE STORM HAS MOVED EAST INTO OKALOOSA COUNTY. OTHER STRONG STORMS PERSIST ACROSS SANTA ROSA COUNTY...SOME LIKELY PRODUCING GUSTY WINDS AROUIND 45 MPH AND FREQUENT LIGHTNING STRIKES. SCATTERED STRONG THUNDERSTORMS WILL REMAIN A POSSIBLITY OVER SANTA ROSA COUNTY THROUGH THE LATE AFTERNOON HOURS. STAY TUNED FOR LATER UPDATES AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3088 8678 3069 8678 3068 8665 3092 8655 $$ FLC091-161745- /O.CON.KMOB.SV.W.0178.000000T0000Z-060716T1745Z/ OKALOOSA FL- 1234 PM CDT SUN JUL 16 2006 ...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1245 PM CDT FOR OKALOOSA COUNTY... AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR CANNON TOWN...OR ABOUT 9 MILES NORTHWEST OF CRESTVIEW... MOVING EAST AT 15 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... 7 MILES NORTH OF HOLT BY 1240 PM CDT MILLIGAN AND 7 MILES SOUTHWEST OF PEADEN BY 1245 PM CDT OTHER STRONG THUNDERSTORMS ARE STRENGTHENING INLAND OF THE MARY ESTHER AND FORT WALTON AREAS...MOVING TOWARDS THE NICEVILLE AREA AND THE WESTERN SECTIONS OF CHOCTAWHATCHEE BAY. PERSONS IN THESE AREAS SHOULD BE ALERT FOR POSSIBLE SEVERE WEATHER WARNINGS FOR THEIR AREA AS WELL. LAT...LON 3088 8678 3069 8678 3068 8665 3092 8655 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:15 AM CDT, 8 hours 50 minutes earlier.
Area forecast discussion, Jul 16, 3:15 AM CDT, 8 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MOBILE AL 315 AM CDT SUN JUL 16 2006 .SHORT TERM...LARGE UPPER HIGH PRESSURE DOMINATES MOST OF THE COUNTRY...EXCEPT OVER THE SOUTHEAST STATES WHERE A TROUGH IS MOVING SOUTH ALONG THE EASTERN PERIPHERY. THIS TROUGH IS ALSO REFLECTED IN THE LOW LEVELS...INCLUDING THE SURFACE PRESSURE FIELDS...WHICH EXTENDS FROM THE CAROLINA COAST ACROSS CENTRAL ALABAMA. THE TROUGH WILL CONTINUE TO MIGRATE SLOWLY SOUTH AND THE GFS DEVELOPS A WEAK AREA OF LOW PRESSURE ACROSS THE FORECAST AREA THIS AFTERNOON. THESE FEATURES...COMBINED WITH ABOVE NORMAL ATMOSPHERIC MOISTURE...WILL ALLOW SCATTERED SHOWERS AND THUNDERSTORMS TO REDEVELOP AGAIN TODAY. A FEW STORMS SHOULD REMAIN INTO THE EVENING HOURS AS THE TROUGH NEARS. KMOB AND KEVX RADARS DETECTING ISOLATED SHOWERS BEGINNING TO REDEVELOP OVER THE COASTAL WATERS. THIS PRECIPITATION WILL EXPAND IN COVERAGE OFFSHORE EARLY THIS MORNING...AND DEVELOP INLAND THROUGHOUT THE DAY. HOT TEMPERATURES AGAIN THIS AFTERNOON WITH HIGHS REACHING THE LOW TO MID 90S...WITH HEAT INDEX VALUES IN THE LOW 100S. /22 && .LONG TERM...(MONDAY THROUGH SATURDAY). THE WEAK LOW OVER THE CWFA ...POSITIONED ALONG OR NEAR A WEAK FRONTAL BOUNDARY STALLED ACROSS THE SE CONUS AND CENTRAL GULF STATES...FILLS AND DRIFTS WEST ALONG THE WEAKENING BOUNDARY THROUGH MIDWEEK. ALOFT WEAK MIDLEVEL FORCING IS NOTED BOTH MON AND TUE BY THE GFS AND NAM MAINLY IN THE FORM OF A SHEAR ZONE FROM THE H5 TROF LIFTING OFF TO THE NE. WITH THIS AND BETTER MOISTURE CONVERGENCE NEAR THE EXISTING SFC BOUNDARY BETTER RAIN CHANCES CAN BE EXPECTED FOR MUCH OF THE CWFA THROUGH MIDWEEK. ALTHOUGH THE CURRENT MAVMOS DEPICTS LIKELY POPS FOR MOST SOUTHERN SECTIONS OF THE CWFA ON MON WILL OPT TO LEAN TOWARDS THE SLIGHTLY LOWER MET GUIDANCE FOR NOW. WILL CONTINUE TO USE THE CURRENT MEX GUIDANCE FOR TEMPS THROUGH THE PD. /32 && .MARINE...SURFACE TROUGH EXTENDING FROM THE CAROLINA COAST ACROSS CENTRAL ALABAMA WILL MOVE CLOSER TO THE COAST TODAY. THIS WILL BRING A MORE WESTERLY COMPONENT TO THE WIND FLOW TODAY AND MONDAY. THE LOW WILL GRADUALLY MOVE TOWARD THE SOUTHERN PLAINS BY MIDWEEK AS A RIDGE OF HIGH PRESSURE RESUMES CONTROL ACROSS THE SOUTHEAST STATES. A LIGHT TO OCCASIONALLY MODERATE ONSHORE FLOW SHOULD THEN RESUME BY MIDWEEK. /22 && .FIRE WEATHER...NO CONCERNS. && .PRELIMINARY POINT TEMPS/POPS... MOBILE 93 76 92 76 / 50 30 50 30 PENSACOLA 93 77 90 77 / 50 30 40 30 DESTIN 92 80 90 79 / 50 30 40 30 EVERGREEN 95 73 94 73 / 40 30 40 30 WAYNESBORO 96 73 98 74 / 40 30 40 30 CAMDEN 97 75 96 75 / 30 20 40 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...NONE. FL...NONE. MS...NONE. GM...NONE. &&
Hazardous weather outlook, Jul 16, 5:10 AM CDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOBILE AL 510 AM CDT SUN JUL 16 2006 ALZ051>064-FLZ001>006-MSZ067-075-076-078-079-171100- BALDWIN COASTAL-BALDWIN INLAND-BUTLER-CHOCTAW-CLARKE-CONECUH- COVINGTON-CRENSHAW-ESCAMBIA-ESCAMBIA COASTAL-ESCAMBIA INLAND-GEORGE- GREENE-MOBILE COASTAL-MOBILE INLAND-MONROE-OKALOOSA COASTAL- OKALOOSA INLAND-PERRY-SANTA ROSA COASTAL-SANTA ROSA INLAND-STONE- WASHINGTON-WAYNE-WILCOX- 510 AM CDT SUN JUL 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST ALABAMA...INLAND SOUTHEAST MISSISSIPPI...AND THE WESTERN FLORIDA PANHANDLE. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP SOUTH OF A WEAK FRONTAL BOUNDARY THAT WILL MOVE FROM CENTRAL ALABAMA INTO THE NORTHERN PORTIONS OF THE OUTLOOK AREA. THE COMBINATION OF INCREASING INSTABILITY AND A WEAK DISTURBANCE MOVING SOUTHWEST ACROSS THE AREA WILL FAVOR ISOLATED STRONG TO SEVERE THUNDERSTORMS. ONCE THE STRONGER STORMS DEVELOP...THEY WILL MOVE SOUTH TOWARD THE COAST AT 10 TO 15 MPH. THE MAIN THREATS WILL BE DAMAGING WIND GUSTS AND HAIL UP TO PENNY SIZE. IN ADDITION...VERY HEAVY RAINS WITH LOCAL RAINFALL AMOUNTS BETWEEN 2 AND 3 INCHES IN A SHORT PERIOD OF TIME AND FREQUENT CLOUD TO GROUND LIGHTNING WILL LIKELY OCCUR. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. SCATTERED THUNDERSTORMS ARE EXPECTED EACH DAY...MAINLY INLAND DURING THE AFTERNOON AND EARLY EVENING HOURS...AND ALONG THE COAST AND OFFSHORE WATERS OVERNIGHT AND DURING THE MORNING. THE PROBABILITY OF SEVERE WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL MAY BE NEEDED ONLY ON AN ISOLATED BASES...MAINLY DURING THE AFTERNOON.
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:38 PM CDT | Marine Weather Statement | MOB | 2 hr | |
| Jul 16, 3:40 PM CDT | Special Marine Warning | MOB | 65 min | |
| Jul 16, 4:45 PM CDT | Special Marine Warning | MOB | 90 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.